Florida, 2025Damaging Wind and Lightning Strikes in Florida, August 7, 2025
August 7, 2025 · NWS TBW · 3 events in 2 counties and zones
Late afternoon storms under easterly flow sea breeze regime produce lightning strikes that injure one person near Lealman in Pinellas County, cause an apartment fire near Holiday in Pasco County, and produce a gustnado near Pinellas Park in Pinellas County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late afternoon storms under easterly flow sea breeze regime produce lightning strikes that injure one person near Lealman in Pinellas County, cause an apartment fire near Holiday in Pasco County, and produce a gustnado near Pinellas Park in Pinellas County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 7, 12:49 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 7, 12:49 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
149 PM EDT Thu Aug 7 2025
.DISCUSSION...
Low-level flow has switched to more northeast to east this
afternoon as a weak boundary remains stalled over north Florida.
This has led to showers and thunderstorms developing from the east
coast and interior earlier to now shifting toward the Gulf coast
through this afternoon and evening. The setup will be very similar
for Friday, with the best storm chances near the coast later in
the day. Rain chances then go up a bit for the weekend with
moisture on the rise, though flow will be more southeasterly.
For next week, boundary layer winds generally stay out of the east
to southeast. Overall, no major pattern changes, just some subtle
differences in moisture resulting in different rain chances each
day.
&&
.AVIATION...
(18Z TAFS)
Showers and storms are making their way westward and will likely
affect all terminals through the evening. Have kept TEMPO groups in
place for all sites highlighting the timeframe with the best
chances, though storms could linger after 00Z. A similar setup is
expected for tomorrow.
&&
.MARINE...
East to southeast winds will remain over the waters through the next
several days, with a turn onshore near the coast each afternoon. The
best rain chances for today and Friday will be later in the evening
as convection moves westward over the waters from land, then rain
chances increase for the weekend.
&&
.FIRE WEATHER...
No fire weather concerns for the next several days as relative
humidity values will remain above critical levels. Warm and humid
summertime conditions will continue, with scattered showers and
thunderstorms each day, generally moving from east to west through
the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 92 78 92 / 60 80 60 80
FMY 77 92 77 92 / 50 80 60 80
GIF 76 92 76 93 / 40 80 50 80
SRQ 76 92 75 92 / 60 80 70 80
BKV 73 92 74 92 / 60 80 60 80
SPG 78 90 78 90 / 70 80 70 80
&&
Sea Breeze Thunderstorm Regime For Thursday: 1
Sea Breeze Thunderstorm Regime For Friday: 2
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&In the hours before
Special weather statement, Aug 7, 3:42 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
442 PM EDT Thu Aug 7 2025
FLZ160-162-072115-
Coastal Charlotte FL-Coastal Sarasota FL-
442 PM EDT Thu Aug 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHARLOTTE AND SOUTH
CENTRAL SARASOTA COUNTIES THROUGH 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of North Port, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palm Island, Grove City, Rotonda, and North Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2702 8231 2689 8225 2688 8237 2701 8242
TIME...MOT...LOC 2041Z 090DEG 8KT 2694 8233
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWLightning, Pasco
- When
- August 7, 4:06 PM EST
- Where
- Pasco County, 0.69 mi N of Holiday
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 28.200, -82.740
Social media post relayed a drone video of a lightning-caused fire at an apartment complex in Holiday. No injuries were reported.
Thunderstorm Wind, Pinellas
- When
- August 7, 4:45 PM EST
- Where
- Pinellas County, 2.3 mi NW of Pinellas Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 27.880, -82.730
Video posted to social media by broadcast media depicted a short-lived gustnado lofting primarily dust and other small loose debris near the intersection of 66th Street and 118th Avenue in Pinellas Park. No damage was reported by local officials.
Lightning, Pinellas
- When
- August 7, 4:58 PM EST
- Where
- Pinellas County, 0.69 mi S of Lealman
- Injuries
- 1 direct, 0 indirect
- Reported by
- 911 Call Center
- Coordinates
- 27.810, -82.690
FDEM relayed report from Pinellas County 911 dispatch of an individual injured by a lightning strike near Lealman, requiring transport for treatment following initial on-scene attention from local EMS and fire department personnel.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, August 7 to 8, 2025$1.9 million · 1.75 in hail · 70 events
- Heat in Oklahoma, August 7 to 10, 2025124 events
- Excessive Heat and Heat in Texas, August 7 to 10, 202530 events
- Hail and Damaging Winds in Montana, August 7, 20251.75 in hail · 30 events
- Flood and Hail in Montana, August 7, 20252 in hail · 20 events
- Hail and Damaging Winds in Kansas, August 7, 2025$10,000 · 2 in hail · 8 events
- Damaging Winds in Missouri, August 7, 202565 kt wind · 7 events
- Hail and Damaging Winds in Montana, August 7, 20251 in hail · 6 events
- Heat and Astronomical Low Tide in California, August 7, 20255 events
- Hail in Michigan, August 7, 20252 in hail · 4 events
- Flooding and Heavy Rain in Florida, August 7, 20253 events
- Waterspout in South Atlantic Coastal Waters, August 7, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293416, 1293508, 1293415.